MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C2060
Medical Device Problem Codes Failure to Advance (2524); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00081, the hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coil 400''s (pc400s).It was noted that the patient's anatomy was slightly tortuous.During the procedure, the physician placed a non-penumbra catheter in the celiac artery, then advanced a lantern delivery microcatheter (lantern) toward the target vessel.Next, the physician deployed and detached an initial pc400 in the target vessel using the lantern.After that, the physician flushed the lantern, then attempted to advance a new pc400 through the lantern; however, the pc400 would not exit the tip of the lantern.The physician did not mention feeling any resistance prior to the pc400 becoming stuck.The physician then repositioned the tip of the lantern and re-attempted to advance the pc400 out of the tip of the lantern; however, the pc400 would not advance and could only be retracted.Therefore, the pc400 was removed and advanced out of its introducer sheath and into saline to check for damages but no abnormalities were observed.The physician then made another attempt to advance the same pc400 through the lantern but the same issue occurred.Thus, the pc400 was removed and a new pc400 was opened.While attempting to advance the new pc400 through the same lantern, the physician did not mention any resistance; however, the same issue occurred.Therefore, the new pc400 was removed.After that, the physician removed the lantern for visual inspection and did not observe any damages.Therefore, the procedure was completed using additional coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7173700
Report Number3005168196-2018-00080
Device Sequence Number10992358
Product Code HCG
UDI-Device Identifier00814548010762
UDI-Public00814548010762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/04/2025
Device Catalogue Number4002C2060
Device Lot NumberF73545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR